Antibiotics anyone?

So I was doing awsome with the weight loss, also walking alot.
I got prescribed some antibiotics(honestly don't think I needed them)
Well all was good for a day. Next day thought I was going to die.
Third day was even worse but lost a bunch of weight in a couple days. Probally a bad thing.Quit meds had no choice.
A couple days later feel like garbage still. Trying to get back into it. Gained back not just weight from the meds but extra that I worked hard to lose in only a day.
Hoping that its just a bump in the road and situation improves. Heard horror stories about these meds its making me deppressed and feel worse.

Replies

  • grinning_chick
    grinning_chick Posts: 765 Member
    edited November 2019
    I was on a broad spectrum antimicrobial for two weeks in May due to a multiple skin puncture dog bite. I ate at maintenance since I needed the kcal to heal and regained some significant water weight due to the infection and inflammation/cellulitis/edema being treated by said drug. Weight I promptly lost within 7-10 days, IIRC, of stopping the drug. No problems, not even the usual intestinal bacteria kill off and subsequent diarrhea side effects this particular antimicrobial is well known for.

    As you can read, 100% the opposite of you (!! - :( ).

    You need to go back to the doctor. Seek out a different doctor/second opinion if you found the prescribing physicians presumed expertise problematic, but get a recheck one way or another. Never leave the exam room (on an outpatient basis - obviously not going to be possible in an emergency/life/limb/eyesight scenario) until you understand not only why the treatment prescribed is necessary, but when to return if there are problems.

    I don't know why you were prescribed the antimicrobial, or what its side effects may/may not be. But discontinuing antimicrobials too soon is one of the top ways we have created drug resistant "super bugs" in the world. Not to mention having an initially treatable medical condition silently continue to simmer and worsen until decompensation finally occurs and now it is a much, much more serious medical condition/problem than before (up to and including death).

    I don't know if you are merely experiencing a known side effect or an adverse reaction along the lines of an intolerance/allergy to the drug prescribed. But you do need to determine which it is as it could be the difference between life and death in the future (i.e., undiagnosed allergy and anaphylaxis upon second exposure).

    Here's to feeling better soon,
  • rdkdm7
    rdkdm7 Posts: 34 Member
    Im thinking about going to the er.
    I went to this dr. Because i couldnt lose weight so I thought I had a bad metabolisim.
    He ran a bunch of tests. Metabolisim was great.
    Well I felt awsome and was doing awsome with no problems. Depression lifted, life was changing for me. Weight coming off.
    Sonehow ended up with antibiotics? I told him i was very confused. But felt preasure to take them.
    Now I have tons of problems even after stopping them.
    I just got on the scale and gained another two pounds!
    Since stoppi g meds i have gained a pound or two a day. Atital of five pds. And it just gets worse.
    Feel depressed, cant sleep.
    Inards feel funny.
    Afraid to go to another dr. If things are this bad but i guess i will try.
    Feel like crying. Actually after steppi g on the scale and feeling like crap i am crying.

  • cmriverside
    cmriverside Posts: 32,400 Member
    What were the antibiotics supposed to be treating? Infection causes inflammation (which results in retained fluid.)

    Definitely get back in to see someone - today.
  • MikePTY
    MikePTY Posts: 3,819 Member
    rdkdm7 wrote: »
    Im thinking about going to the er.
    I went to this dr. Because i couldnt lose weight so I thought I had a bad metabolisim.
    He ran a bunch of tests. Metabolisim was great.
    Well I felt awsome and was doing awsome with no problems. Depression lifted, life was changing for me. Weight coming off.
    Sonehow ended up with antibiotics? I told him i was very confused. But felt preasure to take them.
    Now I have tons of problems even after stopping them.
    I just got on the scale and gained another two pounds!
    Since stoppi g meds i have gained a pound or two a day. Atital of five pds. And it just gets worse.
    Feel depressed, cant sleep.
    Inards feel funny.
    Afraid to go to another dr. If things are this bad but i guess i will try.
    Feel like crying. Actually after steppi g on the scale and feeling like crap i am crying.

    There seems to be two issues going on here simultaneously: a medical issue and a mental health issue.

    First seek treatment for the medical issue, at a different doctor or the ER if you feel more comfortable. It's unclear about exactly what is going on there, but it seems something that should get looked into ASAP.

    Once the medical issue is treated, moving onto treating the mental health aspect of this is important. It's clear you have a very unhealthy perspective towards the scale and weight loss and body image. Weight fluctuates, and going up or down an amount of 5 pounds in several days is not usually cause for alarm, especially when antibiotics are involved, as they can affect water retention. What is alarming is your reaction to it.

    Honestly I'd get rid of the scale, especially since from your picture you appear to be of a normal weight. I would not attempt any further weight loss until you get help from a professional and can go into it from a healthier mindsets. The antibiotic reaction thing concerns me, but all of the red flags I am seeing regarding body image disorder concerns me more.
  • rdkdm7
    rdkdm7 Posts: 34 Member
    edited November 2019
    Well the deppression low energy is a side effect of the horrid medication. Im already seeing someone and on my own medication for most of my life.
    I'm just deprressed that this medication is making me miserable and messing up my body and my goals, even after I stopped taking it.
    I'm not actuallly deppressed clinically and never have been.
    I did read up on my own on what to do after antibiotics and am starting to feel a bit better after implimenting what I learned.
    Only eating fermented stuff, crazy expensive yougurt, and taking tumeric and honey.
    So starting to hopefully get over this and be myself again. Plan on getting some probiotics, and collogen as well, to speed up the repair process. It can take upwards a year to reverse antibiotic damage? But guessing thats not the case for every person.
    I did lose some of the weight after the tumeric and honey which is for inflamation. I was scared that I had really messed myself up! But guessing all can be repaired with time and pateince.
    Thank you.
    Lol yeah that picture is what I'm trying to get to defenitally not me currently 🤣
  • LyndaBSS
    LyndaBSS Posts: 6,971 Member
    Sounds like you’re trusting Dr Google. Please take the advice here and seek professional support. 🧡
  • rdkdm7
    rdkdm7 Posts: 34 Member
    I guess I did get my question awnswered and that is that antibiotics do cause inflammation and yes it can go away and its ok.
    I mean just after reading some horror stories online I just wondered what the deal was
    with that so thank you.
    Sorry for the rambling was just under the weather glad everything is turning out ok. Feeling much better.
  • corinasue1143
    corinasue1143 Posts: 6,550 Member
    Read it again. Antibiotic doesn’t cause inflammation. Whatever it’s treating may.
  • LyndaBSS
    LyndaBSS Posts: 6,971 Member
    Infection causes inflammation. Antibiotics don’t.
  • lorrpb
    lorrpb Posts: 11,465 Member
    Don’t stop taking antibiotics without talking tinyour doctor. Just don’t.